Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 26, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at May 22, 2008, 11:40 PM CDT for 8 counties in Kansas. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2008, 11:40 PM CDT (04:40 UTC)
- Expired
- May 23, 2008, 2:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Wichita, KS
Counties Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harvey County, KS, Marion County, KS
The radar
The Wichita radar (KICT), 68 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 4.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3001 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 11.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 230440 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1140 PM CDT THU MAY 22 2008 KSZ083-091-092-230600- /O.CON.KICT.HW.W.0002.000000T0000Z-080523T0600Z/ SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...WICHITA...ANTHONY...HARPER...WELLINGTON 1140 PM CDT THU MAY 22 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY. STRONG SOUTHEAST WINDS AT 40 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS THE AREA THROUGH 1 AM. THESE WINDS MAY CAUSE SOME PROPERTY DAMAGE IN A FEW LOCATIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. $$ KSZ052-053-068>070-093-094-098-230700- /O.NEW.KICT.WI.Y.0026.080523T0440Z-080523T0700Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON... EL DORADO...AUGUSTA...EUREKA...WINFIELD...ARKANSAS CITY... HOWARD...SEDAN 1140 PM CDT THU MAY 22 2008 ...WIND ADVISORY IN EFFECT UNTIL 2 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM CDT FRIDAY. STRONG SOUTHEAST WINDS AT 25 TO 35 MPH WILL CONTINUE ACROSS SOUTH CENTRAL KANSAS THROUGH 2 AM. SOME GUSTS TO 50 MPH WILL BE POSSIBLE AT TIMES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COX
2 follow-up statements
000 WWUS73 KICT 230557 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1257 AM CDT FRI MAY 23 2008 KSZ083-091-092-230700- /O.EXP.KICT.HW.W.0002.000000T0000Z-080523T0600Z/ SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...WICHITA...ANTHONY...HARPER...WELLINGTON 1257 AM CDT FRI MAY 23 2008 ...HIGH WIND WARNING WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING. SOUTHEAST WINDS WILL CONTINUE TO DIMINISH TO 15 TO 25 MPH AS THE NIGHT WEARS ON. $$ KSZ052-053-068>070-093-094-098-230700- /O.CON.KICT.WI.Y.0026.000000T0000Z-080523T0700Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON... EL DORADO...AUGUSTA...EUREKA...WINFIELD...ARKANSAS CITY... HOWARD...SEDAN 1257 AM CDT FRI MAY 23 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT EARLY THIS MORNING. STRONG SOUTHEAST WINDS AT 25 TO 35 MPH WILL CONTINUE ACROSS MOST OF SOUTH CENTRAL KANSAS THROUGH 2 AM. SOME GUSTS TO 50 MPH WILL STILL BE POSSIBLE AT TIMES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COX
000 WWUS73 KICT 230722 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 222 AM CDT FRI MAY 23 2008 KSZ068>070-093-094-098-231200- /O.EXP.KICT.WI.Y.0026.000000T0000Z-080523T0700Z/ /O.NEW.KICT.WI.Y.0027.080523T0722Z-080523T1200Z/ HARVEY-BUTLER-GREENWOOD-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...NEWTON...EL DORADO...AUGUSTA...EUREKA... WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 222 AM CDT FRI MAY 23 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THIS MORNING. SUSTAINED SOUTHEAST WINDS AT 25 TO 35 MPH MAY OCCUR PERIODICALLY ACROSS MOST OF SOUTH CENTRAL KANSAS THROUGH 7 AM. SOME GUSTS TO 50 MPH WILL STILL BE POSSIBLE AT TIMES...ESPECIALLY WITH THE PASSAGE OF ANY SHOWER. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ052-053-230830- /O.EXP.KICT.WI.Y.0026.000000T0000Z-080523T0700Z/ MARION-CHASE- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS 222 AM CDT FRI MAY 23 2008 ...WIND ADVISORY HAS EXPIRED... SOUTHEAST WINDS AT 15 TO 25 MPH WILL PERSIST DURING THE REMAINDER OF THE NIGHT. $$ KSZ067-082-083-091-092-231200- /O.NEW.KICT.WI.Y.0027.080523T0722Z-080523T1200Z/ RENO-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...HUTCHINSON...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON 222 AM CDT FRI MAY 23 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THIS MORNING. SUSTAINED SOUTHEAST WINDS AT 25 TO 35 MPH MAY OCCUR PERIODICALLY THROUGH THE REMAINDER OF THE NIGHT. SOME GUSTS TO 50 MPH WILL BE POSSIBLE AT TIMES...ESPECIALLY WITH ANY PASSING SHOWER. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at May 22, 10:18 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 22, 10:18 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1018 PM CDT THU MAY 22 2008 .UPDATE... WE HAVE RECEIVED SEVERAL CALLS AROUND HARPER COUNTY AND THEY ARE REPORTING 50 MPH WINDS NEAR ATTICA. IT APPEARS LIKE THESE WINDS ARE OCCURING IN BETWEEN TWO MESO HIGH COUPLETS. THESE WINDS SHOULD BE FAIRLY SHORTLIVED. WE WILL BE ISSUING SPECIAL WEATHER STATEMENTS TO COVER THESE WINDS FOR NOW...BUT WE MAY ISSUE A HIGH WIND WARNING IF THE WINDS INCREASE OR THEY LAST LONGER THAN EXPECTED. COX && .PREV DISCUSSION... /ISSUED 758 PM CDT THU MAY 22 2008/ UPDATE... WE ARE SENDING OUT A QUICK UPDATE TO LET THE WIND ADVISORY EXPIRE. LATEST SURFACE ANALYSIS WAS SHOWING THE GRADIENT WINDS DECREASING ACROSS CENTRAL KANSAS. AS A RESULT...WE ARE PLANNING ON LETTING THE WIND ADVISORY EXPIRE AT 8 PM. COX PREV DISCUSSION... /ISSUED 701 PM CDT THU MAY 22 2008/ UPDATE... AVIATION...00Z TAFS RSL/SLN/HUT/ICT/CNU SCATTERED SEVERE CONVECTION FROM WRN KS INTO WRN OK MAY SURVIVE EWD INTO PORTIONS OF CENTRAL/SOUTH-CENTRAL KS BY LATE THIS EVE/OVERNIGHT AIDED BY THE DEVELOPMENT OF A 50 KT LOW-LEVEL JET. GIVEN ISOLD-SCATTERED NATURE OF STORMS...WILL UTILIZE VCTS GROUPS FOR NOW AND ADJUST AS NECESSARY VIA RADAR TRENDS...ETC. MVFR CIGS ALSO LIKELY BY LATE TONIGHT/EARLY FRI AM GIVEN MOIST SERLY UPSLOPE FLOW UNDERNEATH LOW-LEVEL JET AXIS. MODELS INDICATE THE STRATIFORM CLOUDS WILL BREAK OUT BY MIDDAY FRIDAY. ADDITIONAL SEVERE STORMS MAY DEVELOP OVER WRN KS LATE FRI PM/EVE WHICH MAY MOVE INTO THE AREA WEST OF I-135 EARLY BY FRI EVE. LATER TAFS WILL ADDRESS THIS. PREV DISCUSSION... /ISSUED 543 PM CDT THU MAY 22 2008/ UPDATE... THE MAIN CONCERN THIS EVENING WILL BE HIGH WIND POTENTIAL IN CENTRAL KANSAS AND THE STORMS MOVING OUT OF OKLAHOMA. LATEST SURFACE ANALYSIS WAS SHOWING A FAIRLY STRONG PRESSURE GRADIENT ACROSS THE AREA. LATEST PROFILERS WERE SHOWING AROUND 35-40KTS ON THE HAVILAND PROFILER WHICH IS STARTING TO MIX DOWN ACROSS CENTRAL KANSAS. WE ARE GOING AHEAD AND ISSUE A SHORT TERM WIND ADVISORY FOR ABOUT FIVE COUNTIES WHERE THEY MAY ALSO EXPERIENCE LOCAL EFFECTS OF STORM RELATIVE FLOW. LATER THIS EVENING...WE WILL HAVE TO WATCH THE EVOLUTION OF THE STORMS COMING OUT OF OKLAHOMA FOR OUR MAIN SHOW. THESE STORMS MAY BE ABLE TAP INTO BETTER LOW LEVEL HELICITY AS THE LOW LEVEL FLOW BACKS AROUND SUNSET. BASED ON EXTRAPOLATION...IT APPEARS LIKE THE RIGHT MOVERS COULD GRAZE OUR AREAS MAINLY WEST OF HIGHWAY 14 BETWEEN 02Z-04Z. COX PREV DISCUSSION... /ISSUED 314 PM CDT THU MAY 22 2008/ DISCUSSION... MAIN FORECAST CONCERN IS SEVERE WEATHER POTENTIAL INTO THE WEEKEND. TONIGHT-SATURDAY: AS OF 19Z...WARM FRONT STRETCHED FROM NWRN KS THRU CENTRAL AND EAST-CENTRAL KS WITH LITTLE NEWD MOVEMENT ON THIS BOUNDARY ANTICIPATED INTO FRIDAY. DRYLINE STRETCHED FROM THE WARM FRONT JUST S OF GOODLAND TO LIBERAL THRU THE EASTERN PANHANDLES. SEVERE STORMS ALREADY HAVE FIRED NEAR/E OF DRYLINE IN WESTERN KS...AND EXPECT THIS TREND OF DEVELOPMENT FURTHER SWD ALONG/E OF DRYLINE INTO THIS EVE AS STRONG POTENTIAL VORTICITY MAX CONTINUES TO EJECT NEWD INTO ERN CO/WRN KS. BASED ON PROGGED STORM MOTION TRAJECTORIES (220/30KT)...THE BRUNT OF THE SEVERE STORMS WILL STAY JUST W OF OUR CWA...BUT SOME OF THE STORMS COULD GET INTO OUR WESTERN-MOST COUNTIES TONIGHT (WEST OF HIGHWAY 14). BASED ON STRONG INSTABILITY AND STRONG LOW-LEVEL SHEAR...ANY SUPERCELLS THAT MANAGE TO MAKE IT AS FAR EAST AS OUR WESTERN-MOST COUNTIES WILL HAVE SIGNIFICANT SEVERE POTENTIAL INCLUDING STRONG TORNADOES. FOR FRIDAY AND SATURDAY...DRYLINE PROGGED TO BE SLIGHTLY FURTHER EAST TO JUST W OF CENTRAL/SOUTH CENTRAL KS. UPPER LEVEL SUPPORT GETS SLIGHTLY LESS BY SATURDAY...HOWEVER VERY STRONG INSTABILITY AND RESPECTABLE DEEP LAYER SHEAR WILL EXIST ACROSS WESTERN/CENTRAL KS E OF THE DRYLINE. SO WILL MAINTAIN A CHANCE OF T-STORMS IN CENTRAL SECTIONS MAINLY FOR THE LATER PM/EVE. SUPERCELL TYPE STORMS WITH SIGNIFICANT SEVERE WEATHER REMAIN POSSIBLE IN THOSE AREAS. SERN KS MAY NOT SEE MUCH ACTIVITY TIL SAT NIGHT. LOW CLOUDS MAY DEVELOP OVER MUCH OF OUR AREA EARLY FRIDAY AND SATURDAY MORNING FOR SEVERAL HOURS GIVEN UPSLOPE FLOW AND LOW-LEVEL JET AXIS POSITIONING. SUNDAY-THURSDAY: PATTERN LOOKS TO REMAIN PRETTY ACTIVE FOR THUNDERSTORMS DURING THIS PERIOD AS MEAN UPPER TROFFING REMAINS OVER THE WESTERN CONUS. GFS/ECMWF SHOW A COLD FRONT TRYING TO DROP SWD ACROSS OUR AREA SOMETIME TUES INTO EARLY WED WHICH IS A BIT SLOWER THAN PREVIOUS RUNS. FOR SUN-MON...BETTER T-STORM CHANCES WILL BE IN OUR NWRN COUNTIES (MAINLY EVENING/OVERNIGHT)...THEN AREAWIDE AS THE FRONT MOVES THRU TUES INTO EARLY WED. THERE COULD BE SOME LULL IN CONVECTION CHANCES WED-THURS AS THE MODELS SUGGEST UPPER RIDGING MAY POKE UP ACROSS THE CENTRAL CONUS. THEN PRECIPITATION CHANCES COULD INCREASE AGAIN TOWARD THE END OF THE WEEK AS AN UPPER TROF TOPS THE RIDGE OVER THE NRN/CNTRL PLAINS. CONFIDENCE FAIRLY HIGH THAT TEMPERATURES WILL BE ABOVE NORMAL SUN-MON...THEN CLOSER TO NORMAL TUES-WED. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 67 86 69 89 / 50 30 40 20 HUTCHINSON 66 86 69 88 / 50 30 50 30 NEWTON 66 85 69 87 / 50 30 40 20 ELDORADO 67 85 69 87 / 40 20 30 20 WINFIELD-KWLD 69 86 69 90 / 40 20 30 20 RUSSELL 65 85 68 89 / 60 40 50 30 GREAT BEND 66 86 67 87 / 60 40 50 30 SALINA 66 84 68 89 / 50 30 50 30 MCPHERSON 66 85 68 88 / 50 30 50 30 COFFEYVILLE 68 85 69 88 / 30 20 20 20 CHANUTE 67 84 69 86 / 30 20 20 20 IOLA 67 83 69 86 / 30 20 20 20 PARSONS-KPPF 68 84 69 87 / 30 20 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 22, 4:00 PM CDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 400 PM CDT THU MAY 22 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-232100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 400 PM CDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS DEVELOPING OVER WESTERN KANSAS AND WESTERN OKLAHOMA WILL GRADUALLY SHIFT EASTWARD THIS EVENING...AND MAY AFFECT PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS ALONG AND WEST OF INTERSTATE 135 TONIGHT. GIVEN THE STRONG INSTABILITY AND WIND SHEAR IN PLACE...A FEW STRONG AND LONG-TRACKED TORNADOES WILL BE POSSIBLE...MAINLY ALONG AND WEST OF A LINE FROM LINCOLN TO HUTCHINSON TO ANTHONY. VERY LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS WILL ALSO BE THREATS WITH ANY SEVERE STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STORMS LOOK TO AGAIN DEVELOP ALONG THE DRYLINE LATE FRIDAY AFTERNOON WHICH WILL BE JUST WEST OF THE FORECAST AREA...AND WILL ONCE AGAIN IMPACT LOCATIONS GENERALLY WEST OF INTERSTATE 135 THROUGH THE EVENING HOURS. WHILE STORM COVERAGE MAY BE MORE ISOLATED...ANY STORM THAT DEVELOPS WILL QUICKLY BECOME SEVERE...WITH VERY LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES THE PRIMARY THREATS. THE ACTIVE WEATHER PATTERN LOOKS TO CONTINUE FROM SATURDAY THROUGH TUESDAY...AS RICH GULF MOISTURE REMAINS OVER THE AREA. ANY STORM THAT DEVELOPS THROUGH THIS TIME PERIOD WILL HAVE A GOOD CHANCE TO BECOME SEVERE. WITH THE ACTIVE SEVERE WEATHER EXPECTED THROUGH THIS HOLIDAY WEEKEND...IT IS ADVISED TO CHECK ADDITIONAL OUTLOOKS AS WE CONTINUE TO REFINE THE SEVERE WEATHER THREAT AREAS. ALSO...STAY TUNED FOR ANY WATCHES AND WARNINGS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS LIKELY AFTER 8 PM THIS EVENING...MAINLY ALONG AND WEST OF A LINE FROM LINCOLN TO HUTCHINSON TO ANTHONY. SPOTTER ACTIVATION IS POSSIBLE DURING THE AFTERNOON AND EVENING HOURS BOTH FRIDAY AND SATURDAY ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC
In the hours before
Special weather statement, May 22, 10:15 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1015 PM CDT THU MAY 22 2008 KSZ068-069-082-083-091>093-230445- BUTLER-COWLEY-HARPER-HARVEY-KINGMAN-SEDGWICK-SUMNER- 1015 PM CDT THU MAY 22 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER...COWLEY...HARPER...HARVEY...KINGMAN... SEDGWICK AND SUMNER COUNTIES... AT 1015 PM CDT...STRONG SOUTHEAST WINDS OF 30 TO 40 MPH...WITH GUSTS AROUND 50 MPH...ARE LIKELY IN MOST OF SOUTH-CENTRAL KANSAS LATE THIS EVENING. WINDS OF THIS MAGNITUDE ARE LIKELY TO CAUSE MINOR TREE AND PROPERTY DAMAGE...AS WELL AS MAKE TRAVEL DIFFICULT...ESPECIALLY ALONG HIGHWAYS AND INTERSTATES SUCH AS THE KANSAS TURNPIKE. PEOPLE IN HARPER...HARVEY...KINGMAN...SEDGWICK...SUMNER...WESTERN BUTLER AND WESTERN COWLEY COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. ES
Local storm report, May 22, 10:33 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1033 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM NON-TSTM WND DMG ATTICA 37.24N 98.23W
05/22/2008 HARPER KS LAW ENFORCEMENT
2 SHEDS AND A PRIVACY FENCE WERE BLOWN OVER. 2 INCH
DIAMETER TREE LIMBS WERE ALSO DOWNED.
&&
CDBLocal storm report, May 22, 11:08 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1108 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 PM NON-TSTM WND GST MID CONTINENT AIRPORT 37.66N 97.44W
05/22/2008 M60 MPH SEDGWICK KS ASOS
60 MPH WIND GUST RECORDED AT KICT.
&&
CDBLocal storm report, May 22, 11:27 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1127 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM NON-TSTM WND DMG SPIVEY 37.45N 98.17W
05/22/2008 KINGMAN KS EMERGENCY MNGR
ROOF BLOWN OFF OF A HOUSE IN SPIVEY. NO ESTIMATE OF WIND
SPEED WAS GIVEN.
&&
CDBLocal storm report, May 22, 11:33 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1133 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM NON-TSTM WND GST 5 SSW GODDARD 37.59N 97.61W
05/22/2008 M60 MPH SEDGWICK KS TRAINED SPOTTER
&&
CDBLocal storm report, May 22, 11:38 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1138 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM NON-TSTM WND DMG SPIVEY 37.45N 98.17W
05/22/2008 KINGMAN KS EMERGENCY MNGR
THE OLD SPIVEY HIGH SCHOOL TIN ROOF WAS BLOWN OFF. WINDS
ESTIMATED AT AROUND 60 MPH.
&&
CDBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 10:31 PM CDT | High Wind Warning | ICT | Harper, Sedgwick, Sumner | 2 hr |
| May 23, 12:07 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 53 min |
| May 23, 12:49 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 28 min |
| May 23, 2:22 AM CDT | Wind Advisory | ICT | Butler, Chautauqua, Cowley, Elk, Greenwood, Harper and 5 more | 5 hr |
| May 23, 2:33 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 57 min |
| May 23, 2:39 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery, Neosho, Wilson | 66 min |
| May 23, 2:53 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 67 min |
| May 23, 3:32 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 45 min |
| May 23, 4:02 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 58 min |
| May 23, 4:53 AM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 36 min |
| May 23, 5:53 AM CDT | Severe Thunderstorm Warning | ICT | Russell | 35 min |
| May 23, 9:17 AM CDT | Areal Flood Warning | ICT | Lincoln | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.